MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 5F NURSE FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 5F NURSE FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9295108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recs1200 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was very difficult to remove after an attempt to place it.It was stated once the physician had removed it, a knot in the catheter was noted.No additional information has been reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a knot in the picc was confirmed, and it appeared that the picc was damaged during use.One 5fr d/l powerpicc solo and tls stylet were returned for investigation.The catheter was received in two segments.The proximal segment consisted of the connectors, extension legs, bifurcation and the d/l tubing, which extended 1.5mm beyond the 36cm depth mark.An overhand knot was observed in the catheter at the 33cm depth mark.The distal segment of tubing was 17.6cm in length and contained the 38 through 54 cm depth marks.Biological residue was observed on the catheter at the 6cm depth mark.The stylet wire had been removed from the catheter.Multiple kinks and bends were observed in the stylet.A microscopic examination revealed that the polyimide tubing was broken near the distal end of the stylet and the distal tip was not returned for investigation.No portion of the stylet was found in the knotted section of the catheter.The polyimide tubing was stretched near the distal end of the core wire.The damage to the stylet was most likely a result of the damage to the catheter.The catheter may have inadvertently looped around and through itself within the vessel.Due to the condition of the returned sample, it was determined that the damage occurred during use.A lot history review (lhr) of recs1200 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH TIP LOCATION SYSTEM (TLS) STYLET 5F NURSE FULL TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7794749
Report Number3006260740-2018-02124
Device Sequence Number11444777
Product Code LJS
UDI-Device Identifier00801741028649
UDI-Public(01)00801741028649
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9295108
Device Catalogue Number9295108
Device Lot NumberRECS1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1